Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Asymptotic completeness for classes of two, three, and four particle Schrödinger operators


Author: George A. Hagedorn
Journal: Trans. Amer. Math. Soc. 258 (1980), 1-75
MSC: Primary 81F10; Secondary 35P25
DOI: https://doi.org/10.1090/S0002-9947-1980-0554318-4
MathSciNet review: 554318
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Formulas for the resolvent $ {(z\, - \,H)^{ - 1}}$ are derived, where $ H\, = \,{H_0}\, + \,{\Sigma _{i < j}}{\lambda _{ij}}{V_{ij}}$ is an N particle Schrödinger operator with the center of mass motion removed. For a large class of two-body potentials and generic couplings $ \{ {\lambda _{ij}}\} $, these formulas are used to prove asymptotic completeness in the $ N\, \leqslant \,4$ body problem when the space dimension is $ m\, \geqslant \,3$. The allowed potentials belong to a space of dilation analytic multiplication operators which fall off more rapidly than $ {r^{ - 2 - \varepsilon }}$ at $ \infty $. In particular, Yukawa potentials, generalized Yukawa potentials, and potentials of the form $ {(1\, + \,r)^{ - 2 - \varepsilon }}$ are allowed.


References [Enhancements On Off] (What's this?)

  • [1] S. Agmon, Spectral properties of Schrödinger operators and scattering theory, Ann. Scuola Norm. Sup. Pisa (IV) 2 (1975), 151-218. MR 0397194 (53:1053)
  • [2] E. Balslev, Absence of positive eigenvalues of Schrödinger operators, Arch. Rational Mech. Anal. 59 (1975), 343-357. MR 0489507 (58:8928)
  • [3] E. Balslev and J. M. Combes, Spectral properties of many-body Schrödinger operators with dilatation-analytic interactions, Comm. Math. Phys. 22 (1971), 280-294. MR 0345552 (49:10288)
  • [4] J. M. Combes and L. Thomas, Asymptotic behavior of Eigenfunctions for multiparticle Schrödinger operators, Comm. Math. Phys. 34 (1973), 251-270. MR 0391792 (52:12611)
  • [5] J. Cook, Convergence of the Møller wave matrix, J. Math. Phys. 36 (1957), 82-87. MR 0091746 (19:1011b)
  • [6] L. D. Faddeev, Mathematical aspects of the three-body problem in the quantum scattering theory, Israel Program for Scientific Translations, Jerusalem, 1965. MR 0221828 (36:4880)
  • [7] J. Ginibre and M. Moulin, Hilbert space approach to the quantum mechanical three-body problem, Ann. Inst. H. Poincaré Sect. A 21 (1974), 97-145. MR 0368656 (51:4897)
  • [8] U. Greifenegger, K. Jörgens, J.Weidmann and M. Winkler, Streutheorie für Schrödinger Operatoren, preprint, 1972.
  • [9] G. A. Hagedorn, Asymptotic completeness for a class of four particle Schrödinger operators, Bull. Amer. Math. Soc. 84 (1978), 155-156. MR 0496030 (58:14658)
  • [10] K. Hepp, On the quantum mechanical N-body problem, Helv. Phys. Acta 42 (1969), 425-458. MR 0247840 (40:1101)
  • [11] J. S. Howland, Abstract stationary theory of multichannel scattering, J. Functional Analysis 22 (1976), 250-282. MR 0461175 (57:1160)
  • [12] T. Ikebe, Eigenfunctions associated with the Schrödinger operators and their applications to scattering theory, Arch. Rational Mech. Anal. 5 (1960), 1-34. MR 0128355 (23:B1398)
  • [13] R. J. lorio and M. O'Carrol, Asymptotic completeness for multi-particle Schrödinger Hamiltonians with weak potentials, Comm. Math. Phys. 27 (1972), 137-145. MR 0314392 (47:2944)
  • [14] T. Kato, Perturbation theory for liner operators, Springer-Verlag, Berlin-Heidelberg-New York, 1966. MR 0203473 (34:3324)
  • [15] -, Wave operators and similarity for some non-selfadjoint operators, Math. Ann. 162 (1966), 258-279. MR 0190801 (32:8211)
  • [16] S. T. Kuroda, An abstract stationary approach to perturbation of continuous spectra and scattering theory, J. Analyse Math. 20 (1967), 57-117. MR 0216331 (35:7165)
  • [17] -, Scattering theory for differential operators. II. Self-adjoint elliptic operators, J. Math. Soc. Japan 25 (1973), 222-234. MR 0326436 (48:4780)
  • [18] R. B. Lavine, Commutators and scattering theory. I. Repulsive interactions, Comm. Math. Phys. 20 (1971), 301-323. MR 0293945 (45:3020)
  • [19] E. Mourre, Applications de la méthode de Lavine au problème à trois corps, Ann. Inst. H. Poincaré Sect. A 26 (1977), 219-262. MR 0441155 (55:14019)
  • [20] I. M. Narodetskii and O. A. Yakubovskii, Two cluster approximation in the integral equation for N particles, Soviet J. Nuclear Phys. 14 (1972), 178-184.
  • [21] A. J. O'Connor, Exponential decay of bound state wave functions, Comm. Math. Phys. 32 (1973), 319-340. MR 0336119 (49:895)
  • [22] M. Reed and B. Simon, Methods of modern mathematical physics, Vol. II: Fourier analysis, self-adjointness, Academic Press, New York-London, 1975. MR 0493420 (58:12429b)
  • [23] -, Methods of modern mathematical physics, Vol. III: Scattering theory, Academic Press, New York-London, 1979. MR 529429 (80m:81085)
  • [24] -, Methods of modern mathematical physics, Vol. IV: Analysis of operators, Academic Press, New York-London, 1978.
  • [25] M. Schechter, A new criterion for scattering theory, Preprint, Yeshiva University, 1976. MR 0487516 (58:7140)
  • [26] I. M. Sigal, Mathematical foundations of quantum scattering theory for multiparticle systems, Mem. Amer. Math. Soc. No. 209 16 (1978). MR 508478 (81a:81078)
  • [27] -, On the point spectrum of the Schrödinger operators of multiparticle systems, Comm. Math. Phys. 48 (1976), 155-164. MR 0425389 (54:13345)
  • [28] -, On quantum mechanics of many-body systems with dilation-analytic potentials, Bull. Amer. Math. Soc. 84 (1978), 152-154. MR 0459410 (56:17603)
  • [29] B. Simon, Quantum mechanics for Hamiltonians defined as quadratic forms, Princeton University Press, 1971. MR 0455975 (56:14207)
  • [30] -, Quadratic form techniques and the Balslev-Combes theorem, Comm. Math. Phys. 27 (1972), 1-9. MR 0321456 (47:9989)
  • [31] -, Resonances in n-body quantum systems with dilation analytic potentials and the foundations of time-dependent perturbation theory, Ann. of Math. 97 (1973), 247-274. MR 0353896 (50:6378)
  • [32] -, Absence of positive eigenvalues in a class of multiparticle quantum systems, Math. Ann. 207 (1974), 133-138. MR 0329485 (48:7827)
  • [33] -, Scattering theory and quadratic forms: On a theorem of Schechter, Comm. Math. Phys. 53 (1977), 151-153. MR 0433234 (55:6212)
  • [34] -, Geometric methods in multiparticle quantum systems, Comm. Math. Phys. 55 (1977), 259-274. MR 0496073 (58:14691a)
  • [35] E. M. Stein, Interpolation of linear operators, Trans. Amer. Math. Soc. 83 (1956), 482-492. MR 0082586 (18:575d)
  • [36] L. E. Thomas, Asymptotic completeness in two- and three-particle quantum mechanical scattering, Ann. Physics 90 (1975), 127-165. MR 0424082 (54:12050)
  • [37] E. C. Titchmarsh, Introduction to the theory of Fourier integrals, Oxford Press, London, 1950.
  • [38] C. van Winter, Complex dynamical variables for multiparticle systems and analytic interactions. I, J. Math. Anal. Appl. 47 (1974), 633-670. MR 0368663 (51:4904)
  • [39] -, Complex dynamical variables for multiparticle systems with analytic interactions. II, J. Math. Anal. Appl. 48 (1974), 368-399. MR 0371308 (51:7527)
  • [40] S. Weinberg, Systematic solution of multiparticle scattering problems, Phys. Rev. B 133 (1964), 232-256. MR 0165883 (29:3163)
  • [41] O. A. Yakubovskii, On the integral equations in the theory of N particle scattering, Soviet J. Nuclear Phys. 5 (1967), 937-942.
  • [42] V. Enss, Asymptotic completeness for quantum mechanical potential scattering, Comm. Math. Phys. (to appear). MR 0523013 (58:25583)
  • [43] C. van Winter, Projection operators associated with analytic multiparticle Hamiltonians, Notices Amer. Math. Soc. 25 (1978), A-320.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 81F10, 35P25

Retrieve articles in all journals with MSC: 81F10, 35P25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1980-0554318-4
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society